Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 3:51 PM CDT for Monroe County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 3:51 PM CDT (20:51 UTC)
- Expired
- May 6, 2007, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Monroe County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 062051
SVRLSX
MOC137-062130-
/O.NEW.KLSX.SV.W.0110.070506T2051Z-070506T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 430 PM CDT
* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF PARIS...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARIS...
MONROE CITY...
STOUTSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3940 9222 3935 9215 3934 9188 3966 9169
3967 9201
$$
TES1 follow-up statement
000
WWUS53 KLSX 062133
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT SUN MAY 6 2007
MOC137-062143-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-070506T2130Z/
MONROE MO-
433 PM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY EXPIRES AT 430
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...ALTHOUGH THE STORM APPEARS TO STILL BE
CAPABLE OF PRODUCING PEA SIZE HAIL SO REMAIN ALERT FOR APPROACHING
BAD CONDITIONS.
LAT...LON 3940 9222 3935 9215 3934 9188 3966 9169
3967 9201
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:36 PM CDT, 15 minutes earlier.
Area forecast discussion, May 6, 3:36 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT SUN MAY 6 2007 .DISCUSSION... MAIN FORECAST PROBLEM DEALS WITH HOW LONG TSRA WILL LAST INTO TONIGHT AND ALSO WITH TSRA CHANCES WELL INTO THE WEEK. NAM/GFS CONTINUE TO AGREE THAT HIGHLY AMPLIFIED PATTERN OVER THE CONUS WILL BREAK DOWN AS STRONG UPPER LOW OFF THE SE COAST MOVES WWD UNDERCUTTING THE RIDGE AND CAUSING IT TO BREAK DOWN AS THE WRN TROUGH TO SHEARS OUT. WHERE THERE IS DISAGREEMENT BETWEEN THE TWO MODELS...HAVE DEFERRED TO THE NAM AS GFS HAS CONVECTIVE FEEDBACK PROBLEMS. TSRA INCREASED IN INTENSITY THIS AFTERNOON ALONG THE OUTFLOW OF THE MCS THAT HAS MOVED SLOWLY EWD TODAY. TSRA OVER CENTRAL MO HAVE BEEN MOST ACTIVE WHERE MLCAPES WERE IN EXCESS OF 1000 J/KG AND SHEAR WAS LOCALLY MAXIMIZED NEAR THE INTESECTION OF THE OUTFLOW AND WEAK QSNTRY FRONT. EXPECT LOCALLY SEVERE THUNDERSTORMS ALONG WITH POTENTIAL FOR FLASH FLOODING INTO EARLY EVENING. EWD EXTENT OF THE MCS HAS BEEN INHIBITED BY SUNSIDENCE ASSOCIATED WITH LARGE SCALE AND LESSENING INSTABILITY AS THE STORMS MOVE EWD. WITH THIS IDEA...WILL HAVE A CHC OF TSRA OVER THE NRN AND WRN PARTS OF THE CWA TONIGHT. AS THE RIDGE ORIENTATION SHIFTS SEWD AND THE WRN TROUGH SHEARS OUT...CHANCES OF TSRA WILL THEN SLOWLY SPREAD SEWD EACH DAY THIS WEEK. CONFIDENCE DOES DECREASE WITH TIME... ESPECIALLY BY LATE WEEK AND THE WEEKEND AS MODEL SOLUTIONS DIVERGE. 12Z RUNS OF GFS/ECMWF SUGGEST UPPER LOW WILL TRACK SW OF THE CWA...SO WITH LACK OF CONFIDENCE HERE...HAVE DECIDED TO KEEP FORECAST DRY FOR NOW. TEMPERATURE GUIDANCE LOOKED PRETTY SIMILAR IN THE NEAR TERM...SO USED A BLEND. TEMPERATURES LATER IN THE WEEK AND NEXT WEEKEND ARE A BLEND OF PERSISTENCE...THE GFS ENSEMBLE MEAN MOS AND HPC GUIDANCE. BRITT && .AVIATION... FOR THE 18Z TAFS... THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT AREA. GLASS && .HYDROLOGY... SIGNIFICANT RAINFALL OVER PARTS OF SD/MN/NE/IA OVERNIGHT AND ALSO WITH PERSISTENT MCS ACROSS ERN IA AND NWRN MO HAS CAUSED/WILL CAUSE SIGNIFICANT RUNOFF INTO THE MISSOURI RIVER BASIN. RIVER FORECASTS BASED MAINLY ON THIS OBSERVED PRECIPITATION IN ADDITION TO SOME MINOR ADDITIONAL QPF SHOWS THAT ALL FORECAST POINTS ALONG THE MO RIVER IN OUR HSA WILL GO INTO MODERATE FLOOD BETWEEN WEDNESDAY AND FRIDAY...WITH ADDITIONAL RISES THE NEXT WEEK OR TWO WITH POTENTIAL FOR MAJOR FLOODING AT SOME POINTS. THIS INPUT INTO THE MS RIVER WILL CAUSE IT TO CLIMB TO NEAR FLOOD STAGE AT ST. LOUIS AND CHESTER. HAVE ALREADY ISSUED FLWS ALONG THE MO AND WILL BE ADDING A HEADLINE TO THE WEB SITE TO HIGHLIGHT THIS. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 58 81 64 80 / 10 10 20 20 QUINCY 56 78 62 77 / 10 20 30 30 COLUMBIA 62 83 62 78 / 40 30 30 30 JEFFERSON CITY 62 83 62 79 / 40 30 30 30 SALEM 51 76 56 80 / 10 10 10 20 FARMINGTON 57 81 59 81 / 10 10 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1053 AM CDT SUN MAY 6 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1053 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS ACROSS THE NATIONS MIDSECTION. WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, May 6, 3:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL JAMESTOWN 38.77N 92.48W
05/06/2007 E1.00 INCH MONITEAU MO TRAINED SPOTTER
&&
FGLASSLocal storm report, May 6, 3:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG JAMESTOWN 38.77N 92.48W
05/06/2007 MONITEAU MO TRAINED SPOTTER
POWER POLE AND SEVERAL LINES DOWN
&&
FGLASSLocal storm report, May 6, 3:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 NE LATHAM 40.00N 89.12W
05/06/2007 E1.75 INCH MACON IL TRAINED SPOTTER
&&
FGLASSLocal storm report, May 6, 3:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 SW CALIFORNIA 38.60N 92.61W
05/06/2007 E1.75 INCH MONITEAU MO TRAINED SPOTTER
3 MILES NORTHEAST OF LATHAM
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 39 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 48 min |
| May 6, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 62 min |
| May 6, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
| May 6, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 46 min |
| May 6, 4:16 PM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 4 hr |
| May 6, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.